Alert archive / Virginia / River Flood Warnings in 2018
River Flood Warning 37, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at Sep 28, 2018, 3:59 AM EDT for Botetourt County, Virginia. It took effect at Sep 28, 2018, 11:00 AM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 28, 2018, 3:59 AM EDT (07:59 UTC)
- In effect from
- Sep 28, 2018, 11:00 AM EDT
- Expired
- Sep 28, 2018, 9:32 PM EDT
- In force
- 11 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Botetourt County, VA
The radar
The Roanoke radar (KFCX), 87 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Buchanan (BNNV2).
- Action stage
- 11 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02080201, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
594
WGUS41 KRNK 280759
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 AM EDT Fri Sep 28 2018
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...
James River At Buchanan affecting Botetourt County
1 to 3 inches of rain fell across the Virginia
Highlands as well as parts of the southern
Shenandoah Valley. Runoff from this rainfall
will cause minor flooding along the Upper
James River into this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for
later statements or warnings.
&&
VAC023-281958-
/O.NEW.KRNK.FL.W.0037.180928T1500Z-180929T1700Z/
/BNNV2.1.ER.180928T1500Z.180929T0000Z.180929T0500Z.NO/
359 AM EDT Fri Sep 28 2018
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the James River At Buchanan
* from this morning until Saturday afternoon
* At 02AM Friday the stage was estimated near 13.0 feet.
* Flood Stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and
continue to rise to near 20.2 feet by this evening.The river will fall below flood stage around midnight.
* Impact...at 20.0 feet...Farmlands and residential basements of
buildings upstream (right bank) become flooded.
* Flood history...this crest compares to a previous crest of 20.3
feet on Jun 24 2016.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$5 follow-up statements
688
WGUS81 KRNK 280854
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 AM EDT Fri Sep 28 2018
...The Flood Warning continues for the following rivers in
Virginia...
James River At Lick Run affecting Botetourt County
...The Flood Warning continues for the following rivers in Virginia..
James River At Buchanan affecting Botetourt County
1 to 3 inches of rain fell across the Virginia
Highlands as well as parts of the southern
Shenandoah Valley. Runoff from this rainfall
will cause minor flooding along the Upper
James River into this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued later this morning.
&&
VAC023-281653-
/O.EXT.KRNK.FL.W.0036.180928T0849Z-180929T1500Z/
/LIRV2.1.ER.180928T0641Z.180928T1800Z.180929T0300Z.NO/
454 AM EDT Fri Sep 28 2018
The Flood Warning continues for
the James River At Lick Run.
* until Saturday morning.
* at 04AM Friday the stage was 17.0 feet.
* Flood stage is 16.0 feet.
* The river will continue rising to near 21.6 feet by this
afternoon.
The river will fall below flood stage tonight.
&&
LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
3766 7971 3756 7967
$$
VAC023-281653-
/O.CON.KRNK.FL.W.0037.180928T1500Z-180929T1700Z/
/BNNV2.1.ER.180928T1500Z.180929T0000Z.180929T0500Z.NO/
454 AM EDT Fri Sep 28 2018
the Flood Warning continues for
the James River At Buchanan.
* from late this morning until Saturday afternoon
* at 02AM Friday the stage was estimated around 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 20.2 feet by this evening. The river will fall below flood stage around midnight.
* Impact...at 20.0 feet...Farmlands and residential basements of
buildings upstream (right bank) become flooded.
* Flood history...this crest compares to a previous crest of 20.3
feet on Jun 24 2016.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$346
WGUS81 KRNK 280901 CCA
FLSRNK
FLOOD STATEMENT ...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 AM EDT Fri Sep 28 2018
...The Flood Warning continues for the following rivers in
Virginia...
James River At Lick Run affecting Botetourt County
...The Flood Warning continues for the following rivers in Virginia..
James River At Buchanan affecting Botetourt County
1 to 3 inches of rain fell across the Virginia
Highlands as well as parts of the southern
Shenandoah Valley. Runoff from this rainfall
will cause minor flooding along the Upper
James River into this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will be issued later this morning.
&&
VAC023-281653-
/O.EXT.KRNK.FL.W.0036.180928T0849Z-180929T1500Z/
/LIRV2.1.ER.180928T0641Z.180928T1800Z.180929T0300Z.NO/
454 AM EDT Fri Sep 28 2018
The Flood Warning continues for
the James River At Lick Run.
* until Saturday morning.
* at 04AM Friday the stage was 17.0 feet.
* Flood stage is 16.0 feet.
* The river will continue rising to near 21.6 feet by this
afternoon.
The river will fall below flood stage tonight.
&&
LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
3766 7971 3756 7967
$$
VAC023-281653-
/O.COR.KRNK.FL.W.0037.180928T1500Z-180929T1700Z/
/BNNV2.1.ER.180928T1500Z.180929T0000Z.180929T0500Z.NO/
454 AM EDT Fri Sep 28 2018
the Flood Warning continues for
the James River At Buchanan.
* from late this morning until Saturday afternoon
* at 02AM Friday the stage was estimated around 14.0 feet.
* Flood stage is 17.0 feet.
* Forecast to rise above flood stage by late this morning and
continue to rise to near 20.2 feet by this evening. The river
will fall below flood stage around midnight.
* Impact...at 20.0 feet...Farmlands and residential basements of
buildings upstream (right bank) become flooded.
* Flood history...this crest compares to a previous crest of 20.3
feet on Jun 24 2016.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$371
WGUS41 KRNK 281434
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1034 AM EDT Fri Sep 28 2018
Minor Flooding is Forecast for the Following Rivers in Virginia...
James River At Lick Run affecting Botetourt County
James River At Buchanan affecting Botetourt County
Rainfall of 1.5 to 2.0 inches was common across the region
Thursday evening as a strong cold front moved through the area.
This particularly impacted the upper James River basin. As a
result, excessive runoff will continue into the James River and
its tributaries for another day or so.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to noaa weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC023-290234-
/O.EXT.KRNK.FL.W.0036.000000T0000Z-180929T0800Z/
/LIRV2.1.ER.180928T0641Z.180928T0916Z.180928T2000Z.NO/
1034 AM EDT Fri Sep 28 2018
The Flood Warning continues for
the James River at Lick Run...
* until late this evening.
* At 10 AM EDT Friday the stage was 17.0 feet...and falling slowly.
* Flood Stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast to
continue through this evening. The river is forecast to drop
below flood stage around 8 pm this evening.
* Impact...at 16.0 feet...Minor flooding occurs in low-lying areas
in Eagle Rock.
* Flood history...this crest compares to a previous crest of 17.2
feet on Apr 16 2018.
&&
LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
3766 7971 3756 7967
$$
VAC023-290234-
/O.EXT.KRNK.FL.W.0037.180928T1713Z-180929T1210Z/
/BNNV2.1.ER.180928T1713Z.180928T1800Z.180929T0010Z.NO/
1034 AM EDT Fri Sep 28 2018
Flood Warning for the
James River at Buchanan...
* until Saturday morning.
* At 10 AM EDT Friday the stage was 16.1 feet...and
rising rapidly.
* Flood Stage is 17.0 feet.
* The river is forecast to continue rising to 17.2 feet
this afternoon, then begin falling slowly overnight
* The river is forecast to fall below flood stage sometime
late tonight or early Saturday morning.
* Impact...at 17.0 feet...Right bank above gage and flats above town
on left bank are inundated. Mostly agricultural lands affected.
* Flood history...this crest compares to a previous crest of 18.1
feet on Apr 17 2018.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$
RAB599
WGUS81 KRNK 282018
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT Fri Sep 28 2018
...The Flood Warning is cancelled for the following rivers
in Virginia...
James River At Lick Run affecting Botetourt County
...The Flood Warning continues for the following rivers in
Virginia...
James River At Buchanan affecting Botetourt County
Heavy rain across the area on Thursday prompted notable rises on
the James River. At Lick Run, the river crested early Friday
morning a little over a foot above flood stage, but has been
gradually falling through the day, dropping below flood stage a short
time ago. At Buchanan, the river is currently cresting a couple of
inches above flood stage, and is expected to fall back below flood
stage late this afternoon or early evening, and continue falling
through the night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
The next scheduled statement will by this evening after the James River
at Buchanan falls below flood stage.
&&
VAC023-282048-
/O.CAN.KRNK.FL.W.0036.000000T0000Z-180929T0800Z/
/LIRV2.1.ER.180928T0641Z.180928T0916Z.180928T1906Z.NO/
418 PM EDT Fri Sep 28 2018
the Flood Warning is cancelled for
the James River At Lick Run.
* at 3PM Friday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Impact...Minor flooding will now start to recede in low-lying areas
in Eagle Rock.
&&
LAT...LON 3751 7976 3771 7989 3779 7982 3776 7970
3766 7971 3756 7967
$$
VAC023-290418-
/O.EXT.KRNK.FL.W.0037.000000T0000Z-180929T0811Z/
/BNNV2.1.ER.180928T1733Z.180928T1945Z.180928T2011Z.NO/
418 PM EDT Fri Sep 28 2018
The Flood Warning continues for
the James River At Buchanan.
* until late tonight.
* at 3PM Friday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* The river will fall to below flood stage by late this
afternoon or early evening.
* Impact...at 17.0 feet...Right bank above gage and flats above town
on left bank are inundated. Mostly agricultural lands affected.
* Flood history...this crest compares to a previous crest of 18.1
feet on Apr 17 2018.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$974
WGUS81 KRNK 290132
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT Fri Sep 28 2018
...The Flood Warning is cancelled for the following rivers
in Virginia...
James River At Buchanan affecting Botetourt County
The water level along the James River at Buchanan continues to
fall this evening. The river level is now below flood stage, and
it is expected to continue falling through the night.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.weather.gov/rnk (lower case). Click on 'rivers & lakes'.
This will be the last statement regarding this flooding event.
&&
VAC023-290202-
/O.CAN.KRNK.FL.W.0037.000000T0000Z-180929T0811Z/
/BNNV2.1.ER.180928T1733Z.180928T2200Z.180928T2335Z.NO/
932 PM EDT Fri Sep 28 2018
the Flood Warning is cancelled for
the James River At Buchanan.
* at 8PM Friday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Impact...water levels will continue to receded from the right
bank above the gage and flats above town on the left bank.
&&
LAT...LON 3748 7968 3751 7976 3765 7950 3760 7936
3753 7938 3754 7940
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at Sep 28, 3:17 AM EDT, 42 minutes earlier.
Area forecast discussion, Sep 28, 3:17 AM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 317 AM EDT Fri Sep 28 2018 .SYNOPSIS... A weak cold front near the North Carolina border will drift southeast of the area by this afternoon bringing drier air into tonight. A second cold front will push southeast through the Mid Atlantic area on Saturday followed by high pressure for Sunday through Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As of 300 AM EDT Friday... Shortwave trough will slowly cross the region from the northwest today allowing drier air to filter in espcly aloft as weak subsidence arrives in the wake of the departing wave this morning. May still need to carry some low pops south/east early on before seeing a break in response to low level drying. However the current surface front looks to linger just south of the area into this afternoon per weak low pressure along the boundary. This may keep just enough moisture around to support isolated showers along and south of the VA/NC border around midday with a gradual decrease later on as the boundary gets a nudge to the southeast by the next upstream mid level trough. Models also suggest only spotty showers/isolated storms at best given lack of instability and decreasing moisture so running with 20/30 pops far south. Otherwise after some early low clouds/fog should see breaks develop within the weak westerly flow leading to more sunshine by afternoon in all except the far south/southeast. Highs mostly in the low/mid 70s west to around 80 east pending how fast clouds erode. Drier air across the region should lead to a mostly clear overnight with perhaps some low clouds lingering over the south/southwest beneath the inversion aloft. Good radiational cooling under light winds should lead to a very comfortable overnight with lows mostly in the 50s, except lower 60s southeast. Some upper 40s also possible in the valleys although expect fog to limit cooling somewhat with patchy coverage likely late given clear skies/light winds over wet ground. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... As of 330 AM EDT Friday... A large and flat upper ridge will build over the southeastern US through the weekend and into the first part of next week. This will bring a period of generally quiet weather to the Appalachians and central mid Atlantic region through the first part of next week. On Saturday a large surface high will move through the Great Lakes region and help push the lingering frontal boundary further off to our east. This should suppress and showers on Saturday off to our south and bring us a pleasant start to the weekend. However, as the high continues to move eastward into New England it will wedge down east of the mountains and spread a plume of low level moisture across the region Saturday night through Sunday. This may result in some sprinkles/light showers along the southern Blue Ridge into the mountains of NC along with what should be a good amount of cloud cover. Monday should see a bit less in the way of low level moisture and clouds with just a slight chance for a shower along the western boundary of the wedge across the Mountain Empire of VA into the Alleghany Highlands. Temperatures will generally be at to slightly above seasonal normals with mid 70s/near 80 east of the Blue Ridge and low/mid 70s to the west. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 330 PM EDT Thursday... Mainly a summer like pattern aloft, but with a potential strong wedge at the surface. This should keep the area dry, but perhaps not cloud free. The main axis of any deeper tropical moisture will be held to the coastal regions where easterly flow is more evident on the southern side of the upper ridge. Any synoptic systems in the westerlies will likely remain to our north, although the ECMWF is a bit more robust in allowing a short wave to penetrate the eastern side of the ridge Tuesday into Wednesday. Between this and the increasing summer like pattern with dewpoints rising back into the mid and upper 60s, we will start to see typical diurnal showers and a few thunderstorms across the mountains. Honestly, a very unusual pattern to have yet in early October as the belated somewhat summerlike pattern continues for a bit longer. Temperatures will average around 10 degrees above normal with highs in the 70s to lower 80s and lows in the mid 50s to lower 60s. /Forecast Confidence Levels/ Temperatures - Moderate, Precipitation Chances - Moderate, Winds - Moderate to High, Thunderstorm Chances - Low to Moderate. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... As of 105 AM EDT Friday... Overall MVFR/IFR conditions will prevail overnight as showers move east and gradually taper to fog and patch drizzle well before daybreak Friday. Lingering moisture will decrease from southwest to northeast Friday morning. However there will continue to be a layer of low level cloudiness that will linger through mid-day Friday before lifting into a bkn-sct layer of strato-cumulus for the afternoon. With slow improvement Friday it may be until mid-afternoon before a return to VFR is observed. Wedge of cool air near the surface is resulting in shallow layer of northeast near the surface with southwest winds aloft. Shear layer is about 3kft above the surface. Extended Discussion... Drier air behind a passing secondary cold front is expected to bring return of VFR Saturday into Monday with high pressure building just north of the region. Sct MVFR showers and thunderstorms are possible Tuesday. && .HYDROLOGY... As of 317 AM EDT Friday... Axis of heavier rainfall has shifted east of the region with only spotty showers likely to remain into early this morning. However runoff from earlier heavy rain will keep smaller streams and creeks near flood levels in spots into this morning. This most likely from the Greenbrier Valley into the Virginia Highlands where spots received over 2 inches of rain since this afternoon. River flooding may also occur along the Greenbrier and upper James pending the degree of runoff overnight into early Friday. This includes a River Flood Warning that is currently in effect along the James at Lick Run. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...JH NEAR TERM...JH SHORT TERM...MBS LONG TERM...RAB AVIATION...JH/PM HYDROLOGY...JH
Hazardous weather outlook, Sep 28, 12:14 AM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1214 AM EDT Fri Sep 28 2018 NCZ001-002-018-VAZ007-009>020-022>024-035-WVZ042>044-507-508-290415- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Amherst-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 1214 AM EDT Fri Sep 28 2018 This Hazardous Weather Outlook is for northwest North Carolina, central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Runoff from Thursday's rainfall may result in significant rises on area rivers overnight...especially the upper James River and Greenbrier Rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ003>006-019-020-VAZ032>034-043>047-058-059-290415- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax- Charlotte- 1214 AM EDT Fri Sep 28 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Runoff from Thursday's rainfall may result in significant rises on area rivers overnight...especially the upper Dan and Roanoke Rivers. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Sep 27, 11:49 PM EDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1149 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM DEBRIS FLOW 2 NE BLUEFIELD 37.26N 81.24W
09/27/2018 MERCER WV 911 CALL CENTER
MUDSLIDE ON CHERRY ST IN BLUEFIELD WAS REPORTED TO MERCER
COUNTY WARNING POINT.
&&
LOCONTOLocal storm report, Sep 27, 11:51 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1151 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM FLOOD DOUTHAT STATE PARK 37.90N 79.80W
09/27/2018 BATH VA BROADCAST MEDIA
SEVERAL LOW WATER BRIDGES HAD WATER COVERING THEM ON
DOUTHAT PARK RD NEAR DOUTHAT STATE PARK. REPORTED BY WDBJ
VIEWER.
&&
LOCONTOLocal storm report, Sep 27, 11:52 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1152 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM FLOOD BACOVA JUNCTION 38.02N 79.87W
09/27/2018 BATH VA 911 CALL CENTER
JACKSON RIVER TURNPIKE FLOODED WITH SIGNS PLACED BY DEPT
OF HIGHWAYS.
&&
LOCONTOLocal storm report, Sep 27, 11:54 PM EDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1154 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM DEBRIS FLOW 3 E MATOAKA 37.42N 81.20W
09/27/2018 MERCER WV 911 CALL CENTER
MUDSLIDE REPORTED ON MATOAKA ROAD IN LASHMEET.
&&
LOCONTOLocal storm report, Sep 27, 11:57 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1157 PM EDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD 2 NNW MILLBORO 38.00N 79.62W
09/27/2018 BATH VA PUBLIC
RESIDENT REPORTED DRIVEWAY WASHOUT AT HER RESIDENCE IN
MILLBORO. CREEK IN HER BACKYARD IS ALSO RUNNING HIGH.
&&
LOCONTOSpecial weather statement, Sep 28, 12:03 AM EDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1203 AM EDT FRI SEP 28 2018
VAZ044>047-058-059-280500-
Halifax-Buckingham-Campbell-Pittsylvania-Appomattox-Charlotte-
1203 AM EDT FRI SEP 28 2018
...THUNDERSTORMS WILL AFFECT SOUTHERN APPOMATTOX...CHARLOTTE...
SOUTHEASTERN CAMPBELL...EASTERN PITTSYLVANIA...HALIFAX AND
SOUTHEASTERN BUCKINGHAM COUNTIES...
Until 100 AM EDT.
At 1201 AM EDT, radar indicated thunderstorms with heavy rainfall
and gusty winds extending from near Hurt to near Keeling to near
Alton. Movement was northeast at 55 mph.
Wind gusts of 30 mph to 40 mph are possible with these storms. This
may bring down a couple of trees due to the waterlogged soil.
Locations impacted include...
South Boston...
Appomattox...
Halifax...
Hurt...
and Chatham.
Heavy rainfall may cause localized flooding. Do not drive your
vehicle through flooded roadways.
LAT...LON 3754 7831 3734 7846 3733 7852 3740 7859
3734 7860 3723 7869 3719 7868 3719 7864
3714 7859 3715 7855 3708 7844 3689 7849
3670 7865 3663 7855 3669 7868 3654 7873
3654 7912 3670 7940 3706 7935 3763 7830
TIME...MOT...LOC 0401Z 239DEG 46KT 3702 7931 3674 7935 3650 7895
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 9:01 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 4 hr |
| Sep 27, 9:26 PM EDT | Areal Flood Advisory | RNK | Alleghany | 4 hr |
| Sep 27, 9:35 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bath, Botetourt, Craig, Giles, City of Covington | 4 hr |
| Sep 27, 9:49 PM EDT | Areal Flood Advisory | RNK | Henry, City of Martinsville | 51 min |
| Sep 27, 9:57 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 63 min |
| Sep 27, 10:13 PM EDT | Areal Flood Advisory | RNK | Henry, Patrick | 3 hr |
| Sep 27, 10:25 PM EDT | Areal Flood Advisory | RNK | Montgomery, Pulaski, Roanoke, Wythe, City of Radford, City of Roanoke and 1 more | 4 hr |
| Sep 27, 10:36 PM EDT | Flash Flood Warning | RNK | Henry, Patrick, City of Martinsville | 4 hr |
| Sep 27, 10:36 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 39 min |
| Sep 27, 11:18 PM EDT | Special Weather Statement | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 87 min |
| Sep 27, 11:35 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, Pittsylvania, City of Danville, City of Lynchburg | 2 hr |
| Sep 28, 12:03 AM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 57 min |
| Sep 28, 1:45 AM EDT | Areal Flood Warning | RNK | Alleghany, Bath, Bedford, Botetourt, Craig, Rockbridge and 3 more | 9 hr |
| Sep 28, 1:53 AM EDT | River Flood Warning | RNK | Botetourt | 26 hr |
| Sep 28, 5:15 AM EDT | Areal Flood Advisory | RNK | Roanoke, City of Salem | 3 hr |
| Sep 28, 10:46 AM EDT | Areal Flood Warning | RNK | Alleghany, Botetourt | 9 hr |
| Sep 28, 10:58 AM EDT | Areal Flood Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 9 hr |
Nearby
River Flood Warnings in Virginia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.